MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TRAPLINER 8F; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TRAPLINER 8F; CATHETER, PERCUTANEOUS
Catalog Number 5568
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: during a procedure, the rt prepping the trapliner flushed the device.The rt noted that the tip was separated.The device was never inserted into the patient.It was set aside and another 8f trapliner was prepped and used to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4) one-unit of trapliner (m5568 lot 47b2400243) was returned to for evaluation.Blood particulates were noted within the lumen.Unit was decontaminated and inspected.Weld joint separation was confirmed.The halfpipe lumen was observed to be pinched inwards.No tip separation noted.The top-level assembly traveler (rt103622, lot 47b2400243) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.Customer stated" during a procedure, the rt prepping the trapliner flushed the device.The rt noted that the tip was separated.The device was never inserted into the patient." damages are likely to have occurred during use and handling.The ifu states the following precaution: exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.It is unknown to what extent and rigor the catheter was subjected to preparation.No additional information was provided by the customer.Signs of lumen pinched inwards indicate the catheter has subjected to strenuous use.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
TRAPLINER 8F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19211327
Report Number2134812-2024-00021
Device Sequence Number7016670
Product Code DQY
UDI-Device Identifier10841156100568
UDI-Public10841156100568
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Catalogue Number5568
Device Lot Number47B2400243
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown